This might sound funny, but I’m waking up in the middle of the night with an erection when I take trazodone 50mg for imsonia. Is this normal, anyone else experiencing that symptom? Should I stop medication or worry about it?
Trazodone 50mg causing involuntary erections?
Question posted by Redeem1977 on 13 March 2018
Last updated on 9 January 2019 by Batman2x
I'm curious about this as well. I started taking Trazodone to help me sleep. I also noticed that I was getting an erection, but it was welcomed. It wasn't painful or lasting any longer than I'd like.
If I have sex or take care of business on my own, it goes away and might come back with arousal, or maybe a half erection through the night like it used to be when I was younger. I never had anything consistently lasting more than a short time. I guess if it becomes a pain I should mention it to the doctor, but unless it starts turning purple or doesn't go away, I guess it's ok right? I notice the next day if I think about sex, I get hard, exactly the way it used to be when I was younger. Or is this all a telltale sign of a major problem?
I would tell your Dr. about this condition, especially if this condition last longer than 4 hours and is painful! You should never stop taking any medication without seeing your Dr. if it’s not a painful erection, or lasts for long periods of time, I wouldn’t be too worried just yet. But it should be talked about as soon as possible.
I know someone who took a large dose of trazodone and he had to go to the ER after three hours with a painful erection, as it can cause the same problem with the blood flow and veins in the penis as taking too much Viagra! You could possibly have a condition called Priapism. It is sometimes brought on by ED medications, but sometimes it occurs on its own. Trazodone is a drug that can bring on episodes of Priapism in some people. It usually occurs from taking a much larger dosage than your taking. Your body may be more sensitive to this medication and that’s why your having these erections at night. Everyone reacts different to certain medications. It may not be a serious side effect, if it’s not painful or it doesn’t get worse over time. That’s something you and your Dr. will have to decide. Do the benifits of the medication outweigh this particular side effect, or does this side effect cause you any discomfort?
- Trazodone uses and safety info
- Trazodone information for Healthcare Professionals (includes dosage details)
- Side effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.